Hail, Bourbon
- When
- April 21, 12:55 PM CST
- Where
- Bourbon County, Redfield
- Measured
- 0.75 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 37.833, -94.883
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 21, 12:53 PM CST, 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 153 PM CDT SAT APR 21 2001 MAIN CONCERN THIS PERIOD WILL BE WITH THUNDERSTORM CHANCES. CURRENTLY...SURFACE BOUNDARY IN CENTRAL MO NORTH OF THE CWA. SHORTWAVE PUSHING NORTHEAST OUT OF OK...AND HAS TOUCHED OFF SOME STRONG TSRA IN SE KS ZONES...SW INTO OK. MAIN ACTIONS THIS EVENING AND TONIGHT THOUGH WILL MOSTLY LIKELY BE ALONG AND NORTH OF THE FRONT...GENERALLY NORTH OF THE CWA. WILL HAVE HIGHEST POPS IN THE WEST AND NORTH...AND WILL ALSO MENTION STRONG TO SEVERE POSSIBLE. MAIN SHORT WAVE LOOKS TO PUSH INTO CENTRAL KS BY SUNDAY EVENING. CWA REMAINS UNSTABLE IN THE WARM SECTOR. MAIN TSRA THREAT WILL AGAIN BE IN THE AFTERNOON WHEN BEST INSTABILITY OCCURS. AS COLD FRONT PUSHES INTO THE AREA ON SUNDAY NIGHT/MONDAY...THIS SHOULD FORM SQUALL LINE WHICH SHOULD MOVE EAST ACROSS THE CWA. MAIN THREAT WILL BE DAMAGING WIND/HAIL. CLEARING SHOULD TAKE PLACE FROM WEST TO EAST BY MONDAY NIGHT. NEXT SHORTWAVE SHOULD DROP SOUTH INTO THE MID MS VLY/OH VLY ON TUESDAY BUT WILL STAY TO EAST OF CWA. RIDGE SHOULD BUILD INTO THE AREA BY LATE IN THE WEEK BRINGING BACK WARMER CONDITIONS. LOWS HAVE BEEN RUNNING BETWEEN 4 AND 7 DEGREES WARMER THAN GUIDANCE THE PAST COUPLE OF NIGHTS AND WITH DEW POINTS IN THE 60S AND CLOUD COVER...NOT EXPECTING MUCH OF A DROP AGAIN TONIGHT. WILL GO WARMER THAN GUIDANCE. FCSTID = 5 SGF 66 78 59 66d / 30 30 60 60 JLN 68 81 56 65 / 30 40 60 50 UNO 66 80 64 69 / 20 20 40 60 VIH 66 76 60 67 / 40 40 60 60 .SGF... MO...NONE. KS...NONE. LINDENBERG
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-221100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT SAT APR 21 2001 ...WINDY CONDITIONS TO CONTINUE THROUGH SUNDAY... ...CHANCE OF SEVERE WEATHER THIS AFTERNOON AND EVENING... A GUSTY SOUTH WIND OF 20 TO 30 MPH WILL CONTINUE ACROSS THE MISSOURI OZARKS AND SOUTHEAST KANSAS THROUGH SUNDAY. BOATERS AND THOSE PLANNING OUTDOOR BURNING TODAY SHOULD USE CAUTION. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AS A FAST MOVING STORM SYSTEM MOVES INTO THE OZARKS FROM OKLAHOMA. SOME OF THE STORMS COULD BECOME SEVERE...PRODUCING HAIL UP TO THE SIZE OF GOLF BALLS AND DAMAGING WIND GUSTS OF 60 TO 70 MPH. THE SEVERE WEATHER THREAT WILL BE THE GREATEST BETWEEN 3 PM AND 8 PM...AND NORTH OF A BRANSON TO SPRINGFIELD TO ROLLA LINE. SPOTTERS AND EMERGENCY MANAGERS NEED TO REMAIN ALERT FOR CHANGING WEATHER CONDITIONS AND POSSIBLE ACTIVATION THIS AFTERNOON AND TONIGHT. .OUTLOOK FOR SUNDAY THROUGH FRIDAY... A STRONGER STORM SYSTEM WILL AFFECT THE MISSOURI OZARKS AND SOUTHEAST KANSAS SUNDAY NIGHT INTO MONDAY. DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREAT AS A LINE OF STORMS MOVES THROUGH THE REGION FROM WEST TO EAST. LARGE HAIL WILL ALSO BE POSSIBLE WITH ISOLATED STORMS. COOLER AND DRIER WEATHER IS THEN EXPECTED TUESDAY THROUGH FRIDAY. LINDENBERG
The Pleasant Hill radar (KEAX), 121 km away, was scanning. The volume nearest the first event began at 18:57 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2001Every state in 2001This day in weather historyWarnings in Kansas, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5239780.